| Model Number |
EP-189020 |
| Medical Device Problem Codes |
Unstable (1667); Naturally Worn (2988); Patient Device Interaction Problem (4001)
| Health Effect - Clinical Codes |
Adhesion(s) (1695); Pain (1994); Loss of Range of Motion (2032); Scar Tissue (2060); Ambulation or Postural Difficulties (2544); Joint Laxity (4526); Swelling/ Edema (4577)
| Date of Event |
02/16/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).Medical product: vanguard cr por fmrl-lt 60: catalog#:183064, lot#:438740; biomet cc cruciate tray 63mm: catalog#:141231, lot#:j6028301; series a pat w/wr std 25 1 peg: catalog#:184700, lot#:439010.Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2021-03061, 0001825034-2021-03062.Customer has indicated that product will not be returned to zimmer biomet for investigation, as the product has been discarded.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
Event or Problem Description
It was reported that patient underwent an initial left knee arthroplasty.The patient then underwent a knee manipulation under anesthesia six months later for arthrofibrosis.Subsequently, the patient was revised approximately three years post initial implantation due to pain, swelling, stiffness, and difficulty walking.During the revision, arthrofibrosis, mcl and pcl leading to instability, and polyethylene wear were noted.The tibial component, femoral component, and articular surface were exchanged without difficulty.The patellar component remained intact and well fixed and was not revised.At 3 and 6 month post op visit patient had injections for bursitis and tendinitis, treated with medications and compression sleeve.
Event or Problem Description
No further event information available at time of this report.
Additional Manufacturer Narrative
Visual and dimensional evaluations could not be performed as no product was returned nor were pictures provided.Device history record was reviewed and no discrepancies related to the reported event were found.Review of complaint history found no additional related issues for this item and the reported part and lot combination.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: the patient was also noted to have a mua prior to revision and was noted to have excessive poly wear identified during revision surgery.The patient was also noted to have adhesions causing a limitation in flexion as well as instability caused by deterioration of the medial and lateral collateral ligaments.Root cause was unable to be determined for the wear.Investigation results concluded that the adhesions and instability were determined to be unrelated to the device.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.